Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 25, 2021Craig County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 25, 2021, 3:59 PM CDT for Craig County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 3:59 PM CDT (20:59 UTC)
Expired
Jul 25, 2021, 4:30 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK

County Craig County, OK

The radar

The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS84 KTSA 252059
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
359 PM CDT Sun Jul 25 2021
 
OKZ057-061-252130-
Craig OK-Rogers OK-
359 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG AND
NORTHEASTERN ROGERS COUNTIES UNTIL 430 PM CDT...

At 358 PM CDT, a strong thunderstorm was located 5 miles northwest of
White Oak, moving south at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Chelsea...                        White Oak...

This includes Interstate 44 between mile markers 274 and 276.
 
LAT...LON 3671 9522 3652 9523 3654 9546 3660 9545
      3660 9543 3667 9543 3673 9542
TIME...MOT...LOC 2058Z 011DEG 8KT 3666 9535 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:10 PM CDT, 49 minutes earlier.

Area forecast discussion, Jul 25, 3:10 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Sun Jul 25 2021

.DISCUSSION...
An outflow boundary from early day storms in Kansas has pushed
south into far northeast Oklahoma, with additional showers and
storms forming near and just north of this boundary. Surface dew
points have pooled near 80 just south of the boundary, resulting
in isolated heat index values near or just above 110.

Isolated to widely scattered convection will remain possible over
the next couple days, with the higher chances slowly shifting
south and southwest with time. Locally heavy rainfall will be
possible with slow moving storms over the next couple days, but
many locations will remain dry. A heat advisory will be issued
again for Monday for much of the forecast area, although it is
possible that a random localized corridor may remain below
criteria due to clouds/storms.

An upper ridge will park itself over the area later this week into
next weekend ending any mentionable chance of precipitation and
leading to temperatures even slightly hotter than they are now.
Additional heat headlines will likely be needed all week.

Adjusted temperatures and dew points up a bit from the National
Blend of Models forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  96  77  96 /  20  30  20  10
FSM   77  96  76  96 /  20  30  20  20
MLC   75  97  74  97 /  20  20  20  20
BVO   73  94  72  94 /  20  30  10  10
FYV   72  92  71  92 /  20  30  10  20
BYV   73  93  72  93 /  20  30  10  20
MKO   76  96  75  96 /  20  30  20  20
MIO   74  93  73  93 /  20  30  10  10
F10   75  96  74  96 /  20  20  20  20
HHW   75  97  74  97 /  10  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

     Heat Advisory from noon to 8 PM CDT Monday for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

     Heat Advisory from noon to 8 PM CDT Monday for ARZ019-020-029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 25, 10:37 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1037 AM CDT Sun Jul 25 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1037 AM CDT Sun Jul 25 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Rest of Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Portions of Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon and Again Tonight.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northwest Arkansas along with areas near Oklahoma Kansas
    border.
	ONSET...This Afternoon and Again Overnight.

DISCUSSION...
Hot and humid conditions will continue this afternoon with heat
stress conditions increasing with afternoon heat index values of
105 to 112 degrees likely. A heat advisory is in effect for
eastern Oklahoma and west central Arkansas today.

Widely scattered storms with locally heavy rainfall will develop
again this afternoon across portions of eastern Oklahoma and northwest
Arkansas. Additional storms are likely to spread into portions of
northeast Oklahoma late tonight. Storms through tonight will be capable
of producing locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm and Dangerous Heat Potential.
WEDNESDAY through SATURDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Scattered showers and storms are forecast across the region
on Monday with locally heavy rainfall possible. Storm chances
begin to decrease on Tuesday with dry weather expected for the
remainder of the week.  Hot and humid conditions will continue
both Monday and Tuesday with heat intensifying for mid to late
week. Heat advisories or warnings appear likely for several
days later this week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 25, 3:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
359 PM CDT Sun Jul 25 2021

OKZ057-061-252130-
Craig OK-Rogers OK-
359 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG AND
NORTHEASTERN ROGERS COUNTIES UNTIL 430 PM CDT...

At 358 PM CDT, a strong thunderstorm was located 5 miles northwest of
White Oak, moving south at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Chelsea...                        White Oak...

This includes Interstate 44 between mile markers 274 and 276.

LAT...LON 3671 9522 3652 9523 3654 9546 3660 9545
      3660 9543 3667 9543 3673 9542
TIME...MOT...LOC 2058Z 011DEG 8KT 3666 9535

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:02 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more29 hr
Jul 25, 4:14 PM CDTSpecial Weather StatementTSANowata31 min
Jul 25, 4:17 PM CDTSpecial Weather StatementTSAOsage28 min
Jul 25, 4:35 PM CDTSpecial Weather StatementTSAOsage25 min
Jul 25, 4:55 PM CDTSevere Thunderstorm WarningTSAOsage, Washington35 min
Jul 25, 5:12 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington33 min
Jul 25, 5:35 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington40 min
Jul 25, 5:54 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner31 min
Jul 25, 6:02 PM CDTSpecial Weather StatementTSACreek, Okmulgee43 min
Jul 25, 6:24 PM CDTSpecial Weather StatementTSATulsa, Wagoner51 min
Jul 25, 5:55 AM CDTAreal Flood AdvisoryTSAWashington3 hr
Jul 25, 6:44 AM CDTAreal Flood AdvisoryTSAMadison, Washington3 hr
Jul 25, 7:30 AM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr
Jul 25, 8:24 AM CDTAreal Flood AdvisoryTSAFranklin2 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.